Skip to Main content Skip to Navigation
Journal articles

A generalized mode matching method for scattering problems with unbounded obstacles

Anne-Sophie Bonnet-Ben Dhia 1 Axel Tillequin 
1 POEMS - Propagation des Ondes : Étude Mathématique et Simulation
Inria Saclay - Ile de France, UMA - Unité de Mathématiques Appliquées, CNRS - Centre National de la Recherche Scientifique : UMR7231
Abstract : The two-dimensional time-harmonic acoustic scattering by a semi-infinite waveguide composed of two parallel rigid plates is considered. An original mode matching method is developed to avoid the use of the Wiener-Hopf technique, generalizing usual mode matching methods to the case of unbounded media. A brief description of the method is given by means of Fourier decomposition leading to a well-posed variational problem with unknown being the trace of the solution on a well-chosen interface. From the numerical point of view, a local approximation is first considered by using Lagrange P1 finite elements on a segment of the interface. This leads to the computation of oscillatory integrals involving Fourier transform and complex square root functions. As a matter of accuracy, a special function is added to the finite element space, in order to take into account the asymptotic behavior of the solution. Finally, this method is extended to deal with local perturbations of the media by coupling the previous method to a classical integral one.
Document type :
Journal articles
Complete list of metadata
Contributor : Aurélien Arnoux Connect in order to contact the contributor
Submitted on : Tuesday, June 17, 2014 - 12:00:58 PM
Last modification on : Wednesday, May 11, 2022 - 12:06:04 PM




Anne-Sophie Bonnet-Ben Dhia, Axel Tillequin. A generalized mode matching method for scattering problems with unbounded obstacles. Journal of Computational Acoustics, World Scientific Publishing, 2001, 9 (4), pp.1611-1631. ⟨10.1142/S0218396X01001005⟩. ⟨hal-01008838⟩



Record views